Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 26, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 20, 2007, 7:40 PM EDT for Benzie County, Manistee County, Michigan. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2007, 7:40 PM EDT (23:40 UTC)
- Expired
- Jun 20, 2007, 8:31 PM EDT
- In force
- 51 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
Counties Benzie County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 118 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 8:04 PM EDT | HAIL 1 | Benzonia, MI | DIME TO QUARTER SIZED HAILSTONES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 202339
SVRAPX
MIC019-101-210045-
/O.NEW.KAPX.SV.W.0026.070620T2340Z-070621T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
740 PM EDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENZIE COUNTY IN NORTHERN LOWER MICHIGAN...
MANISTEE COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 845 PM EDT
* AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES NORTHWEST OF FRANKFORT...MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
FRANKFORT...
ELBERTA...
BEULAH...
ARCADIA...
BENZONIA...
PIERPORT...
THOMPSONVILLE...
COPEMISH...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS AND CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 4476 8621 4463 8640 4437 8622 4417 8584
4454 8583
$$
LAWRENCE4 follow-up statements
000
WWUS34 KAPX 202356
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
756 PM EDT WED JUN 20 2007
MIC019-101-210045-
/O.CON.KAPX.SV.W.0026.000000T0000Z-070621T0045Z/
BENZIE MI-MANISTEE MI-
756 PM EDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR MANISTEE AND BENZIE COUNTIES...
AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BENZONIA...OR ABOUT OVER BEULAH...MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
THOMPSONVILLE...
COPEMISH...
ALL THUNDERSTORMS PRODUCE DANGEROUS LIGHTNING. REMAIN INDOORS AWAY
FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4476 8614 4460 8626 4445 8607 4440 8585
4458 8580
$$
LAWRENCE000
WWUS34 KAPX 210006
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
805 PM EDT WED JUN 20 2007
MIC019-101-210045-
/O.CON.KAPX.SV.W.0026.000000T0000Z-070621T0045Z/
BENZIE MI-MANISTEE MI-
805 PM EDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR MANISTEE AND BENZIE COUNTIES...
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR THOMPSONVILLE...MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
COPEMISH...
HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED IN BENZONIA AT 804 PM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4476 8614 4460 8626 4445 8607 4440 8585
4458 8580
$$
LAWRENCE000
WWUS34 KAPX 210020
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
819 PM EDT WED JUN 20 2007
MIC019-101-210045-
/O.CON.KAPX.SV.W.0026.000000T0000Z-070621T0045Z/
BENZIE MI-MANISTEE MI-
819 PM EDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR MANISTEE AND BENZIE COUNTIES...
AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR COPEMISH...OR ABOUT 5 MILES SOUTHEAST OF
THOMPSONVILLE...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED WITH THIS STORM.
THIS STORM HAS ALSO SHOWN SIGNS OF WEAKENING OVER THE PAST 10
MINUTES...BUT REMAINS CAPABLE OF PRODUCING SEVERE WEATHER.
LAT...LON 4461 8599 4451 8602 4446 8603 4440 8585
4456 8579
$$
LAWRENCE000
WWUS34 KAPX 210031
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
831 PM EDT WED JUN 20 2007
MIC019-101-210041-
/O.CAN.KAPX.SV.W.0026.000000T0000Z-070621T0045Z/
BENZIE MI-MANISTEE MI-
831 PM EDT WED JUN 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR MANISTEE AND BENZIE COUNTIES
IS CANCELLED...
AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
AND EXITED THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.
HAIL UP TO THE SIZE OF QUARTERS WAS REPORTED IN BENZONIA WITH THIS
STORM.
LAT...LON 4461 8599 4451 8602 4446 8603 4440 8585
4456 8579
$$
LAWRENCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:31 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 20, 7:31 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 731 PM EDT WED JUN 20 2007 .AVIATION...BAND OF SHOWERS AND THUNDERSTORMS THAT ORIGINATED OVER UPPER MI/NORTHEAST WI DROPPING SOUTH OF THE STRAITS...STRONGEST ACTIVITY WILL IMPACT TVC THROUGH 01Z WITH SOME GUSTY WINDS. FARTHER EAST ANTICIPATING RAIN AT PLN TO END AT TAF ISSUANCE...AND APN WITHIN AN HOUR OR TWO. CONDITIONS SHOULD IMPROVE AFTER THAT...WITH COLD FRONTAL PASSAGE EXPECTED IN THE 05Z-09Z TIME FRAME. AS LOW LEVEL THETA-E RIDGE POKES INTO LOWER MI LATER THIS EVENING AHEAD OF COLD FRONT...CANT RULE OUT SOME ADDITIONAL DEVELOPMENT THAT COULD IMPACT TVC THROUGH MIDNIGHT OR SO THOUGH THINK THE BULK OF THE EVENING PRECIPITATION WILL BE SOUTH OF M-72. EXPECT MAINLY CLEAR SKIES THURSDAY WITH GUSTY NORTHWEST WINDS. JPB && .DISCUSSION... /ISSUED 353 PM EDT WED JUN 20 2007/ LATEST RUC ANALYSIS AND VIS/IR/WV/RADAR IMAGERY SHOW A SURFACE LOW LOCATED OVER SOUTHERN ONTARIO WITH A TRAILING COLD FRONT MOVING SE ACROSS LAKE SUPERIOR...WESTERN UPPER MICHIGAN AND NORTHERN WISCONSIN. CONVECTION HAS DEVELOPED RAPIDLY THIS AFTERNOON ACROSS WESTERN AND CENTRAL UPPER AHEAD OF THE FRONT WHERE THE JUICIER AIRMASS RESIDES. GREAT DYNAMICS AHEAD OF THE FRONT WITH 0-6KM BULK SHEAR VALUES 50-60KTS AND SB CAPES AROUND 1000 J/KG ARE SUPPORTING SEVERE THUNDERSTORMS NEAR MQT. LEADING EDGE OF THIS JUICY AIR REMAINS ACROSS LAKE MICHIGAN AND CENTRAL UPPER AND IS KNOCKING ON THE DOOR...USHERED IN BY A 30-40KTS 850MB LLJ. SOME SHOWERS AND ISOLATED THUNDERSTORM HAVE DEVELOPED ALONG THIS THETAE GRADIENT AND HAVE IMPACTED PORTIONS OF EASTERN UPPER AND ARE CROSSING NORTHERN LAKE MICHIGAN AT THE MOMENT. MAIN FORECAST CONCERNS FOR THE REST OF TODAY AND TONIGHT INCLUDE SHOWER AND THUNDERSTORM POTENTIAL. TONIGHT...SHORTWAVE MOVING ACROSS SOUTHERN ONTARIO THIS AFTERNOON...WILL CONTINUE ITS ESE JAUNT AND PASS ACROSS NORTHERN LAKE SUPERIOR THIS EVENING. BUT STRONG NW WINDS WITHIN A 105KT JET STREAK ALONG WITH THIS SHORTWAVE WILL PUSH A COLD FRONT ACROSS THE AREA. COOL...DRY AIRMASS EARLY THIS AFTERNOON WILL GAVE WAY TO A INCREASINGLY WARM/MOIST AIRMASS AS A 30KT WESTERLY LLJ ADVECTS HIGHER THETAE AIR IN FROM MINNESOTA AND WISCONSIN. EXPECT A BAND OF SHOWERS AND THUNDERSTORMS TO DEVELOP WITHIN THIS 850MB THETAE AXIS AHEAD OF THE FRONT AND REACH EASTERN UPPER BETWEEN 21-00Z AND THEN SWEEP ACROSS NORTHERN LOWER BETWEEN 00-06Z. SEVERE POSSIBILITIES CONTINUE TO LOOK MARGINAL. ON THE FAVORABLE SIDE...WIND FIELDS ARE IMPRESSIVE WITH A 30-40KT LLJ...40-50KT AT 700MB...AND 60-70KTS AT 500MB WHICH EQUATES TO 50-60KT 0-6KM BULK SHEAR...AND DECENT FORCING FROM THE COLD FRONT. ON THE OTHERHAND...BEST UPPER LEVEL SUPPORT IN THE FORM OF DPVA AND DIVERGENCE WITHIN THE LEFT EXIT REGION OF 105KT JET STREAK LOOKS TO REMAIN TO THE NORTH OVER ONTARIO. BUT THE BIGGEST LIMITING FACTOR CONTINUES TO BE THE AMOUNT OF INSTABILITY FOR WHICH THE FRONT CAN TAP INTO. SURFACE TEMPS/DEWPOINTS CONTINUE TO BE SLOW TO RISE THIS AFTERNOON WITH THE 850MB THETAE GRADIENT STILL RESIDING JUST WEST OF THE AREA. WITH THE JUICIER AIRMASS ARRIVING OVER THE NEXT SEVERAL HOURS...IF PORTIONS OF EASTERN UPPER COULD REACH T/TD OF 72/55...ABOUT 500 J/KG OF ML CAPE COULD BE REALIZED. ONCE THE SUN GOES DOWN...SKINNY ELEVATED INSTABILITY BETWEEN 400-700 J/KG WILL EXIST AHEAD OF THE FRONT SO CANNOT RULE OUT SOME CONVECTION SUSTAINING ITSELF THROUGH THE EARLY OVERNIGHT HOURS. IT WOULD NOT TAKE MUCH FOR THESE THUNDERSTORMS TO TAP INTO THE STRONGER WINDS ALOFT...AND WILL CONTINUE TO MENTION THE THREAT OF DAMAGING WINDS AND LARGE HAIL...WITH MORE EMPHASIS ON THE WIND THREAT. MPC REST OF THE FORECAST (THURSDAY THROUGH NEXT WEDNESDAY)...SEASONABLE TEMPERATURES AND LOW HUMIDITY LEVELS WILL CONTINUE OVER THE NEXT COUPLE OF DAYS. WARMER AIR WILL BEGIN TO WORK ITS WAY IN OVER THE WEEKEND BUT THE HUMIDITY WILL REMAIN RELATIVELY LOW. THE BEGINNING OF NEXT WEEK WILL TURN VERY WARM AND ELEVATED HUMIDITY LEVELS WILL TEND TO MAKE IT FEEL UNCOMFORTABLE. A COLD FRONT IS EXPECTED TO MOVE THROUGH LATER TUESDAY INTO EARLY WEDNESDAY WHICH WOULD BRING SOME RELIEF. THURSDAY INTO FRIDAY...TROUGHING ALONG THE WEST COAST WILL LEAD TO INCREASING DOWNSTREAM RIDGING ACROSS THE WESTERN GREAT LAKES. HIGH PRESSURE AT THE SURFACE WILL BUILD DOWN FROM THE NORTH. MEAN 1000-500 MB RH BETWEEN 40 AND 50 PERCENT THURSDAY DROPS TO 30 TO 40 PERCENT ON FRIDAY. THIS SHOULD LEAD TO PARTLY CLOUDY CONDITIONS. 850 MB TEMPERATURES BETWEEN PLUS 8 AND 10 C BOTH DAYS EXPECTED TO LEAD TO HIGHS IN THE 70S ACROSS THE ENTIRE FORECAST AREA (HIGHEST SOUTHERN ZONES). COMFORTABLY COOL AT NIGHT WITH LOWS RANGING FROM THE MIDDLE 40S TO LOWER 50S. SATURDAY AND SUNDAY...EXTENDED MODELS ARE IN GENERAL AGREEMENT THAT THE RIDGE CONTINUES TO SLOWLY AMPLIFY. THERE ARE DIFFERENCES ON THE HANDLING OF A CUTOFF LOW UNDER THE RIDGE SOMEWHERE IN THE VICINITY OF THE LOWER MISSISSIPPI VALLEY. THIS IS THE ONE FEATURE THAT HAS THE POTENTIAL TO MESS UP THE ONGOING FORECAST...OTHERWISE A PLEASANT WEEKEND IS ANTICIPATED WITH CONTINUED LOWER HUMIDITY LEVELS. 850 MB TEMPERATURES BLOSSOM TO BETWEEN PLUS 13 AND 15 C SATURDAY THEN TO BETWEEN PLUS 14 AND 16 C SUNDAY. THEREFORE HIGHS RANGING FROM THE MIDDLE 70S NORTH TO THE LOWER 80S SOUTH EXPECTED. MONDAY AND TUESDAY...RIDGE CONTINUES TO BUILD WITH A MORE MOIST SOUTH SOUTHWEST SURFACE FLOW LEADING TO HIGHER HUMIDITY LEVELS. AS 850 MB TEMPERATURES RISE TO BETWEEN PLUS 18 AND 20 C HIGHS WILL INCREASE TO NEAR 80 NORTH AND AROUND 90 SOUTH. A NORTHERN STREAM SHORT WAVE AND ASSOCIATED SURFACE COLD FRONT WILL APPROACH FROM THE NORTHWEST TUESDAY LEADING TO CHANCE POPS ACROSS NORTHERN ZONES ON TUESDAY. WEDNESDAY...SURFACE COLD FRONT IS SHOWN TO PUSH ACROSS THE REGION. TIMING THIS FAR OUT IS OBVIOUSLY IN QUESTION BUT WILL CONFINE CHANCE POPS TO EASTERN/SOUTHERN ZONES TO LINE UP WITH SURROUNDING OFFICES. ANY COOL AIR PUSH SHOULD BE MINIMIZED AS A ZONAL FLOW ALOFT IS SHOWN TO DEVELOP FOR THE MIDDLE OF NEXT WEEK. FORECAST HIGH TEMPERATURES WILL BE A FEW DEGREES LOWER THAN PREVIOUS DAYS BUT STILL RANGE FROM THE MIDDLE 70S NORTH TO THE MIDDLE 80S FAR SOUTH. SULLIVAN && .APX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 20, 7:37 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 737 PM EDT WED JUN 20 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-211000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 737 PM EDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...REST OF THE AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY WEST OF M-37...INCLUDING AREAS AROUND MANISTEE AND FRANKFORT. HAIL IN EXCESS OF 1 INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE. JPB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:18 PM EDT | Special Marine Warning | APX | 87 min | |
| Jun 20, 6:40 PM EDT | Special Marine Warning | APX | 38 min | |
| Jun 20, 7:33 PM EDT | Special Marine Warning | APX | 25 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.